MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY CAROTID WALLSTENT®; STENT, CAROTID

BOSTON SCIENTIFIC - GALWAY CAROTID WALLSTENT®; STENT, CAROTID
Model Number M001719050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left carotid artery.A 10x31,5.9f,135cm carotid wallstent® stent was advanced to treat the lesion.When the distal embolic protection was pulled through the stenosis, the physician tried to pull the device off of the wire; however, the catheter broke approximately 6-8cm prior to the stent and the stent was left on the wire un-deployed.The catheter that was detached came out over the wire.The guide wire was pulled out with the distal protection device and the device was completely removed from the patient.The procedure was completed with another 10x31mm carotid stent with the used of non-bsc wire.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: an examination of the returned device found a break in the distal outer 210mm distal from middle outer.An examination of the break site found that the outer was stretched at the site of the break.This type of damage is consistent with excessive force being applied to the delivery system during the procedure.The distal end of the device including the stent outer containing the stent was still attached to the ¿distal protection device' retrieval wire.The stent and inner was also noted to be bloody.A visual and tactile inspection identified no issues with the stent or stent holder.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.Bsc id: (b)(4).Tw: (b)(4).
 
Event or Problem Description
It was further reported that 80% stenosed, target lesion was located in the severely tortuous and severely calcified bovine of aortic arch.

Brand Name
CAROTID WALLSTENT®
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6637672
Report Number2134265-2017-05823
Device Sequence Number16299714
Product Code NIM
UDI-Device Identifier08714729781127
UDI-Public(01)08714729781127(17)20191224(10)0019408576
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2019
Device Model NumberM001719050
Device Catalogue Number71-905
Device Lot Number0019408576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR